Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 353, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 8, 2012, 8:05 PM EDT for Johnston County, Wayne County, Wilson County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 8:05 PM EDT (00:05 UTC)
- Expired
- Sep 8, 2012, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2376 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS52 KRAH 090005
SVRRAH
NCC101-191-195-090045-
/O.NEW.KRAH.SV.W.0353.120909T0005Z-120909T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF SIMS TO FOUR OAKS...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF SMITHFIELD TO 6 MILES SOUTHWEST OF SMITHFIELD...MOVING
EAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SIMS...PINE LEVEL...
NEW HOPE...KENLY...
WILSON...LUCAMA...
ELM CITY...
BLACK CREEK...NAHUNTA...
WILLBANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3565 7770 3557 7782 3542 7782 3542 7855
3574 7826 3573 7820 3584 7790 3584 7785
3587 7783 3583 7775 3573 7772 3569 7768
TIME...MOT...LOC 0005Z 260DEG 33KT 3571 7814 3546 7839
$$
772 follow-up statements
409
WWUS52 KRAH 090035
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT SAT SEP 8 2012
NCC101-090044-
/O.CAN.KRAH.SV.W.0353.000000T0000Z-120909T0045Z/
JOHNSTON NC-
835 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3565 7770 3557 7782 3542 7782 3542 7815
3558 7807 3561 7813 3570 7809 3579 7802
3584 7790 3584 7784 3587 7783 3583 7775
3573 7772 3569 7768
TIME...MOT...LOC 0034Z 260DEG 33KT 3580 7782 3551 7803
$$
NCC191-195-090045-
/O.CON.KRAH.SV.W.0353.000000T0000Z-120909T0045Z/
WILSON NC-WAYNE NC-
835 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN WAYNE AND WILSON COUNTIES...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ELM CITY TO NAHUNTA...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF ROCKY MOUNT TO 11 MILES
NORTHWEST OF GOLDSBORO...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BLACK CREEK
WILSON...PIKEVILLE...FREMONT...WILLBANKS...STANTONSBURG... SARATOGA
AND EUREKA.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3565 7770 3557 7782 3542 7782 3542 7815
3558 7807 3561 7813 3570 7809 3579 7802
3584 7790 3584 7784 3587 7783 3583 7775
3573 7772 3569 7768
TIME...MOT...LOC 0034Z 260DEG 33KT 3580 7782 3551 7803
$$
77512
WWUS52 KRAH 090047
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT SAT SEP 8 2012
NCC191-195-090056-
/O.EXP.KRAH.SV.W.0353.000000T0000Z-120909T0045Z/
WILSON NC-WAYNE NC-
847 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE AND WILSON
COUNTIES EXPIRED AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WAS ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3565 7770 3557 7782 3542 7782 3542 7815
3558 7807 3561 7813 3570 7809 3579 7802
3584 7790 3584 7784 3587 7783 3583 7775
3573 7772 3569 7768
TIME...MOT...LOC 0035Z 260DEG 33KT 3580 7781 3551 7802
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 7:55 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 8, 7:55 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST ACROSS NORTH CAROLINA TONIGHT. COOLER AND MUCH DRIER CONDITIONS WILL PREVAIL FOR THE END OF THE WEEKEND THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 755 PM SATURDAY... INSTABILITY GRADIENT EXISTS ALONG THE LINE OF SHOWERS AND THUNDERSTORMS...WITH MSAS LIFTED INDICES SHOWING VALUES OF -6C IN THE FAR EASTERN COASTAL PLAIN DIMINISHING TO NEAR ZERO ALONG AND WEST OF U.S. 1. SPC MESOANALYSIS SHOWS DOWNDRAFT CAPE VALUES GRADUALLY PULLING EAST...WITH THE AXIS OF DOWNDRAFT CAPE OVER 800J/KG FROM THE COASTAL PLAIN EASTWARD. PRELIMINARY INDICATIONS ARE THAT THE WATCH SHOULD BE ABLE TO EXPIRE BY 10 PM WHERE IT CONTINUES. OVERNIGHT...BUFR SOUNDINGS REMAIN MOIST FOR MUCH OF THE NIGHT...AND THIS SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS BEFORE THE MID LEVELS DRY QUICKLY AFTER ABOUT 09Z. CLOUDS SHOULD BE PREVALENT FOR MUCH OF THE NIGHT...AND THE LATEST IR SATELLITE IMAGE SHOWS WIDESPREAD CLOUDS AS FAR WEST AS THE TENNESSEE BORDER. MINIMUM TEMPERATURES STILL FORECAST FROM THE LOWER 60S TOWARD THE TRIAD TO NEAR 70 TOWARD KCTZ AND KFAY. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 246 PM SUNDAY... INITIAL MID LEVEL TROUGH AND SURFACE FRONT WILL EXIT THE REGION EARLY SUNDAY. NW FLOW AND SUBSIDENCE IN THE WAKE OF THE TROUGH WILL LEAD TO A DECREASE IN CLOUDINESS DURING THE MORNING HOURS. EXPECT MOST LOCALES TO HAVE SUNNY SKIES BY EARLY AFTERNOON. LOW LEVEL FLOW BECOMES MORE NLY...ADVECTING COOLER AIR MASS INTO THE REGION. EXPECT TEMPS TO EXPERIENCE A SLIGHTLY BELOW NORMAL DIURNAL TEMP RANGE DUE TO THIS COLD AIR ADVECTION. AFTERNOON TEMPS IN THE 70S TO NEAR 80 NORTH TO THE LOWER 80S SOUTH APPEAR ON TARGET AT THIS TIME. A SECONDARY MID LEVEL TROUGH AND ATTENDANT SURFACE BOUNDARY WILL SWEEP ACROSS THE REGION LATE SUNDAY AND SUNDAY EVENING. THIS FEATURE MAY BE ACCOMPANIED BY A THIN BAND OF MID LEVEL CLOUDS. NLY FLOW WILL CONTINUE TO ADVECT COOLER AIR INTO THE REGION AS THE 805MB THERMAL TROUGH IS PROJECTED TO BUILD DOWN INTO OUR REGION SUNDAY NIGHT. MIN TEMPS IN THE MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 110 PM SATURDAY... FOR THE PERIOD MONDAY THROUGH TUESDAY...THE TROUGH AXIS ALOFT... WITH THE JET AXIS...MOVES EAST MONDAY...AND DESPITE A MID-LEVEL SHORTWAVE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA MONDAY NIGHT...THE OVERALL AIR MASS IS DRY. PRECIPITABLE WATER VALUES ARE FORECAST TO FALL TO AROUND 0.75 INCH THROUGHOUT CENTRAL NORTH CAROLINA BY EARLY MONDAY...REMAINING THERE THROUGH TUESDAY. THE GFS IS DRIER AROUND 850MB THAN THE NAM...WHICH FORECASTS SOME LINGERING 850MB THETA-E IN THE WESTERN PIEDMONT MONDAY AND ACROSS AREAS SOUTH OF U.S. 64 TUESDAY...AND IF THE NAM VERIFIES...THERE WILL BE THE POTENTIAL FOR SCATTERED TO POSSIBLY BRIEFLY BROKEN HIGH-BASED CUMULUS IN THOSE AREAS DURING THE VERY LATE MORNING INTO THE AFTERNOON. THE SURFACE GRADIENT IS MODEST ESPECIALLY ACROSS AREAS EAST OF U.S. 1 MONDAY MORNING...AND BASED ON THE AVAILABLE WIND ABOVE THE INVERSION MONDAY MORNING ON BUFR SOUNDINGS...THERE SHOULD BE A FEW WIND GUSTS IN THE MID TO UPPER TEENS KNOTS FROM MID-MORNING INTO EARLY AFTERNOON. THE SAME BASIC PATTERN SHOULD EXIST TUESDAY MORNING...BUT WITH THE SPEEDS TWO OR THREE KNOTS LESS AS THE MORNING GRADIENT IS NOT SO TIGHT AND 925MB WINDS DECREASE SLIGHTLY AT THAT TIME COMPARED TO EARLY MONDAY. 1000-850MB THICKNESSES SUGGEST HIGHS A SHADE UNDER MOS GUIDANCE FOR MONDAY AND TUESDAY...AND THE OVERALL TREND OVER THE LAST SEVERAL MODEL RUNS HAS BEEN COOLER. ONLY WENT ABOUT A DEGREE OR SO COOLER...THOUGH...DUE TO EXPECTED SUN EVEN IF SOME CU DEVELOPS. OVERNIGHT LOWS MONDAY NIGHT SHOULD BE MOSTLY IN THE LOWER TO MID 50S...STAYING ABOVE THE VERY COOL MET MOS MIN AT KRWI FOR NOW DUE TO THE GRADIENT MONDAY NIGHT. AREAS TOWARD KLHZ AND KHNZ...THOUGH...COULD SEE LOWS CLOSER TO 50. FOR THE PERIOD TUESDAY NIGHT THROUGH SATURDAY...LONG-TERM GUIDANCE CONTINUES GRADUALLY BUILDING HEIGHTS ALOFT OVER CENTRAL NORTH CAROLINA DURING THE MIDDLE AND THE END THE OF WEEK...EVENTUALLY SLIDING THE RIDGE AXIS ALOFT EAST BY SATURDAY. SURFACE RIDGING WILL PERSIST OVER THE GULF COAST FOR MUCH OF THIS PERIOD...AND A DRY NORTHWEST FLOW ALOFT WILL CONTINUE TO KEEP CHANCES FOR ANY RAIN MINIMAL INTO FRIDAY. AS THE RIDGE AXIS MOVES EAST...SOUTHWEST FLOW ALOFT SHOULD INCREASE OVERALL MOISTURE SOME...BUT DEGREE OF RETURN OF MUCH HIGHER SURFACE DEW POINTS MAY BE LIMITED BY CONTINUED SURFACE RIDGING ALONG THE GULF COAST. THE GFS FORECASTS MORE OF A WEAK SURFACE TROUGH DEVELOPING OVER CENTRAL NORTH CAROLINA SATURDAY WHICH MAY END UP INITIALLY BEING LARGELY DRY...WHILE THE ECMWF FORECASTS MORE OF AN INVERTED SURFACE TROUGH WITH AN ATLANTIC FETCH...THE RESULT BEING THE POTENTIAL FOR A SHOWER OR THUNDERSTORM MAINLY TOWARD THE COASTAL PLAIN. FOR NOW...WILL KEEP THE FORECAST DRY...SHOWING AN INCREASE IN CHANCES FOR PRECIPITATION TO JUST BELOW SLIGHT CHANCE BY SATURDAY. CAN ENVISION SUBSEQUENT FORECASTS INTRODUCING SMALL CHANCES FOR A SHOWER OR THUNDERSTORM FOR SATURDAY DEPENDING ON GUIDANCE EVOLUTION WITH THE AVAILABLE LOW-LEVEL MOISTURE...BUT AT THIS POINT IT APPEARS AT LEAST SLIGHT CHANCES FOR A SHOWER OR THUNDERSTORM WILL OCCUR JUST AFTER THIS LONG-TERM PERIOD IN A PERSISTENT SOUTHWEST FLOW ALOFT...WITH AT LEAST WEAK MID-LEVEL VORTICITY ADVECTING THROUGH AS OVERALL MOISTURE GRADUALLY INCREASES. WILL NOTE THAT THE GFS MOS ENSEMBLE GUIDANCE FOR RAIN CHANCES IS VIRTUALLY ALL BELOW CLIMATOLOGY THROUGH FRIDAY...RISING ABOVE CLIMATOLOGY BY SATURDAY. THIS TREND IS IDENTICAL TO THE GUIDANCE ON FRIDAY...WHEN ALL MEMBERS WERE BELOW CLIMATOLOGY EXCEPT ON FRIDAY... WHICH WAS THEN THE LAST DAY. HIGHS AND LOWS SLOWLY RISE BACK ABOVE NORMAL BY THE END OF THE WEEK. THE COOLEST NIGHT SHOULD BE TUESDAY NIGHT...WITH THE CENTER OF HIGH PRESSURE BASICALLY DIRECTLY OVERHEAD IN COMBINATION WITH THE COOLEST 1000-500MB THICKNESSES. HAVE PUSHED LOWS TO AROUND 50 IN MANY AREAS NORTHEAST OF THE TRIANGLE THAT NIGHT...AND FOR A COUPLE OF TYPICALLY COOLER LOCATIONS...THAT MAY END UP BEING A DEGREE OR TWO TOO WARM. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 755 PM SATURDAY... IFR CONDITIONS WITH A LINE OF SHOWERS AND THUNDERSTORMS WILL BECOME MOSTLY VFR WITH SCATTERED AREAS OF MVFR CONDITIONS IN SHOWERS BEHIND THE LINE. THIS LINE SHOULD EXIT THE INTERSTATE 95 CORRIDOR ESPECIALLY TOWARD KRWI BY 930 PM. AS THE COLD FRONT PASSES THROUGH CENTRAL NORTH CAROLINA...WINDS WILL VEER TO THE NORTHWEST AND NORTH...AND PARTICULARLY OUTSIDE THE TRIAD...CEILINGS SHOULD FALL INTO THE MVFR CATEGORY OVERNIGHT...WITH A PERIOD OF IFR CEILINGS POSSIBLE ESPECIALLY TOWARD KRWI. WHILE IFR CONDITIONS MAY OCCUR BRIEFLY TOWARD KRDU AND KFAY...THE HIGHER PROBABILITY OF THOSE IS TOWARD KRWI. A DRIER AIR MASS MOVES INTO CENTRAL NORTH CAROLINA SUNDAY...AND CLOUD HEIGHTS WILL GRADUALLY LIFT AND CLOUDS WILL SCATTERED WEST-TO-EAST DURING THE MORNING. NORTHERLY WINDS WILL SHOW A FEW GUSTS IN THE TEENS KTS ESPECIALLY TOWARD KFAY AND KRWI BASED ON AVAILABLE WIND ON MODEL GUIDANCE BUFR SOUNDINGS. BEYOND THE 00Z VALID TAF PERIOD...AS HIGH PRESSURE BUILD INTO THE REGION...EXPECT A PROLONGED PERIOD OF VFR CONDITIONS. THERE COULD BE A FEW WIND GUSTS AGAIN IN THE TEENS KTS MONDAY AND TUESDAY MID-MORNING TO EARLY AFTERNOON WITH MIXING TOWARD KFAY AND KRWI IN PARTICULAR...WITH THE GUSTS A LITTLE MORE NOTICEABLE MONDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RTE NEAR TERM...WSS/DJF SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS/DJF
Hazardous weather outlook, Sep 8, 8:01 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 801 PM EDT SAT SEP 8 2012 NCZ010-011-026>028-041>043-077-078-085-086-088-089-100015- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 801 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. SOME STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS. THE THREAT OF SEVERE WEATHER SHOULD END BY 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. WE APPRECIATE YOUR SERVICE. NCZ007>009-021>025-038>040-073>076-083-084-100015- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 801 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DJF
In the hours before
Local storm report, Sep 8, 7:57 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 5 SSW ROLESVILLE 35.87N 78.50W
09/08/2012 M1.60 INCH WAKE NC TRAINED SPOTTER
FELL BETWEEN 640 PM AND 745 PM
&&
EVENT NUMBER RAH1200953
DJFLocal storm report, Sep 8, 7:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HEAVY RAIN 3 WSW RALEIGH 35.80N 78.69W
09/08/2012 M1.73 INCH WAKE NC TRAINED SPOTTER
FELL BETWEEN 650 PM AND 745 PM
&&
EVENT NUMBER RAH1200954
DJFSpecial weather statement, Sep 8, 7:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SAT SEP 8 2012
NCZ027-028-043-090100-
EDGECOMBE-NASH-WILSON-
758 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 900 PM EDT...
AT 758 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RED OAK TO
MIDDLESEX...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
NASHVILLE TO 17 MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...NASHVILLE...
DORTCHES...NEW HOPE...SHARPSBURG...WILSON...KINGSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3580 7747 3575 7753 3557 7782 3559 7783
3558 7789 3560 7806 3580 7822 3614 7790
3581 7742
TIME...MOT...LOC 2358Z 319DEG 19KT 3611 7788 3578 7816
WSSLocal storm report, Sep 8, 7:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 4 SW RALEIGH 35.77N 78.69W
09/08/2012 WAKE NC 911 CALL CENTER
WATER OVER AVENT FERRY RD AT TRAILWOOD RD. ROAD IS
IMPASSABLE
&&
EVENT NUMBER RAH1200955
SMITHLocal storm report, Sep 8, 8:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 5 E CARY 35.79N 78.72W
09/08/2012 WAKE NC 911 CALL CENTER
HILLSBOROUGH STREET IS FLOODED AT SEVERAL LOCATIONS
NEAR CHAPEL HILL RD.
&&
EVENT NUMBER RAH1200956
SMITHLocal storm report, Sep 8, 8:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 4 SW RALEIGH 35.77N 78.68W
09/08/2012 M1.15 INCH WAKE NC NWS OFFICE
RAINFALL BETWEEN 630 PM AND 8 PM
&&
EVENT NUMBER RAH1200957
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:52 PM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.